Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Apr 26, 2012, 3:12 PM CDT for 6 counties in Wisconsin. It took effect at Apr 27, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 3:12 PM CDT (20:12 UTC)
- In effect from
- Apr 27, 2012, 1:00 AM CDT
- Expired
- Apr 27, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS73 KARX 262012 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT THU APR 26 2012 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. TEMPERATURES THIS COLD WILL CAUSE DAMAGE TO UNPROTECTED FRUIT CROPS AND KILL TENDER VEGETATION. ELSEWHERE ACROSS WEST CENTRAL AND SOUTHWEST WISCONSIN... TEMPERATURES WILL FALL INTO THE LOWER 30S. THIS WILL RESULT IN FROST AWAY FROM THE MISSISSIPPI RIVER. WHERE FROST OCCURS...TENDER VEGETATION WILL BE DAMAGED. WIZ017-029-034-042>044-270415- /O.NEW.KARX.FZ.W.0010.120427T0600Z-120427T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 312 PM CDT THU APR 26 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN AFTER MIDNIGHT TONIGHT. * THESE TEMPERATURES WILL DAMAGE UNPROTECTED FRUIT CROPS AND KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ032-033-041-053>055-061-270415- /O.NEW.KARX.FR.Y.0003.120427T0600Z-120427T1300Z/ BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 312 PM CDT THU APR 26 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL FALL IN THE LOWER 30S AFTER MIDNIGHT TONIGHT. * THIS WILL RESULT IN THE DEVELOPMENT OF FROST WHICH WILL DAMAGE UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE WEATHER.GOV/LACROSSE
3 follow-up statements
635 WWUS73 KARX 270247 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 947 PM CDT THU APR 26 2012 ...A HARD FREEZE FOR PORTIONS OF CENTRAL WISCONSIN... .TEMPERATURES ARE EXPECTED TO DIP INTO THE MIDDLE TO UPPER 20S FOR PORTIONS OF CENTRAL WISCONSIN. AREAS ALONG AND EAST OF INTERSTATE 94 WILL HAVE THE BEST CHANCE OF SEEING A HARD FREEZE. ACROSS THE REMAINDER OF WESTERN WISCONSIN...LOOK FOR LOW TEMPERATURES TO BE IN THE LOWER 30S. FROST WILL BE POSSIBLE ACROSS ALL OF WISCONSIN AND INTO PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA AS WELL. UNPROTECTED TENDER VEGETATION COULD BE KILLED OR DAMAGED BY THE COLD TEMPERATURES TONIGHT. WIZ017-029-034-042>044-271100- /O.CON.KARX.FZ.W.0010.120427T0600Z-120427T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 947 PM CDT THU APR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 20S ACROSS CENTRAL WISCONSIN TONIGHT. * THESE TEMPERATURES COULD KILL UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ032-033-041-053>055-061-271100- /O.CON.KARX.FR.Y.0003.120427T0600Z-120427T1300Z/ BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 947 PM CDT THU APR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES WILL FALL IN THE LOWER 30S TONIGHT. * THIS WILL RESULT IN THE DEVELOPMENT OF FROST WHICH WILL DAMAGE UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04 WEATHER.GOV/LACROSSE
319 WWUS73 KARX 270836 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 336 AM CDT FRI APR 27 2012 ...HARD FREEZE THIS MORNING ACROSS CENTRAL WISCONSIN... .EARLY MORNING TEMPERATURES HAVE FALLEN INTO THE UPPER 20S ACROSS CENTRAL INTO NORTH CENTRAL WISCONSIN. TEMPERATURES HAVE FALLEN INTO THE LOWER 30S ACROSS PORTIONS OF SOUTHWEST WISCONSIN...INCLUDING AREAS NEAR THE MISSISSIPPI RIVER. CONTINUE PROTECTING COLD SENSITIVE VEGETATION EARLY THIS MORNING. LOOK FOR TEMPERATURES TO RECOVER AFTER 8 AM. WIZ017-029-034-042>044-271300- /O.CON.KARX.FZ.W.0010.000000T0000Z-120427T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 336 AM CDT FRI APR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES HAVE FALLEN INTO THE MIDDLE AND UPPER 20S ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. * THESE TEMPERATURES COULD KILL UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ032-033-041-053>055-061-271300- /O.CON.KARX.FR.Y.0003.000000T0000Z-120427T1300Z/ BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 336 AM CDT FRI APR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES HAVE FALLEN INTO THE LOWER 30S. * THIS WILL RESULT IN FROST WHICH WILL DAMAGE UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP WEATHER.GOV/LACROSSE
888 WWUS73 KARX 271236 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 736 AM CDT FRI APR 27 2012 ...HARD FREEZE EARLY THIS MORNING... .TEMPERATURES FELL INTO THE LOWER TO UPPER 20S ACROSS CENTRAL INTO NORTH CENTRAL WISCONSIN. TEMPERATURES HAVE NOW STARTED TO RECOVER. CONTINUE TO PROTECT COLD SENSITIVE VEGETATION UNTIL TEMPERATURES WARM ABOVE FREEZING. WIZ017-029-034-042>044-271345- /O.EXP.KARX.FZ.W.0010.000000T0000Z-120427T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 736 AM CDT FRI APR 27 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... LOOK FOR TEMPERATURES TO WARM ABOVE FREEZING AFTER 8 AM THIS MORNING. $$ WIZ032-033-041-053>055-061-271345- /O.EXP.KARX.FR.Y.0003.000000T0000Z-120427T1300Z/ BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 736 AM CDT FRI APR 27 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... INCREASING CLOUD COVER AND WARMING TEMPERATURES CAN BE EXPECTED THIS MORNING. CONTINUE TO PROTECT COLD SENSITIVE VEGETATION THROUGH 8 AM. $$ WETENKAMP WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Apr 26, 12:34 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 26, 12:34 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1234 PM CDT THU APR 26 2012 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT 355 AM CDT THU APR 26 2012 MAIN FORECAST CONCERNS THIS PACKAGE...LOWS AND FROST THREAT LATE TONIGHT...RAIN CHANCES FRI THROUGH SAT NIGHT...SNOW POSSIBILITY LATE FRI NIGHT/SAT MORNING. 06Z DATA ANALYSIS HAD LOW PRESSURE OVER CENTRAL IL AND A BROAD AREA OF HIGH PRESSURE BUILDING SOUTH OUT OF NORTHERN MAN/SASKAT. WIND FIELD ACROSS MN/WI INDICATED A FRONTAL BOUNDARY ON THE LEADING EDGE OF THE HIGH FROM NORTH-CENTRAL WI TO FAR NORTHWEST IA...WITH LIGHT/ VARIABLE WINDS SOUTH OF THE BOUNDARY AND NORTH/NORTHWEST WINDS GUSTING UP TO 20 KTS BEHIND THE BOUNDARY. LITTLE TEMP DIFFERENCE ACROSS THE BOUNDARY...BUT MORE NORTH/NORTHEAST LOW LEVEL FLOW BEHIND IT WERE ADVECTING STRATUS CLOUDS SOUTH ACROSS EASTERN MN/NORTHERN WI. WIDE RANGE OF TEMPS ACROSS THE REGION THIS MORNING...AROUND 40 NEAR LK SUPERIOR TO MID 60S IN PARTS OF CENTRAL IA. NO BIG ERRORS NOTED WITH 26.00Z MODEL INITIALIZATIONS...HOWEVER GFS IS AGAIN SOME 5F TO 8F TOO HIGH WITH SFC DEW POINT OVER THE MID MS VALLEY INTO THE SOUTHERN PLAINS. SOLUTIONS SIMILAR THRU TONIGHT THEN DIVERGE WITH TIMING OF THE RAIN SPREADING INTO THE AREA FRI THEN OUT OF THE AREA SAT/SAT NIGHT. DPROG/DT OF 500MB HGTS AT 26.00Z SHOWED MODEL RUNS OF 24.00Z AND 25.00Z VERIFIED WELL ACROSS NOAM AND OFF THE BC/OR/WA COAST BUT THE TREND WAS SLOWER WITH THE TROUGHING APPROACHING SOUTHERN CA. MODELS COMING INTO BETTER/TIGHTER CONSENSUS WITH THE SOUTHERN CA TROUGHING INTO CO/KS BY FRI MORNING...FAVORING SLOWER OF THE EARLIER RUNS. TREND WAS SLOWER WITH THE EASTERN CONUS TROUGH AS WELL. TREND THRU FRI/FRI NIGHT IS FOR MORE TROUGHING OVER THE CENTRAL/NORTHERN ROCKIES WITH THE CO/KS ENERGY EJECTING FURTHER NORTH INTO THE MID/UPPER MS VALLEY BY SAT MORNING. IMPROVING CONSENSUS TROUGHING OVER THE NORTHEAST CONUS AND ROCKIES AND RIDGING OVER THE MID/UPPER MS VALLEY INTO MAN/WESTERN ONT. WITH THE SHIFTS BY FRI NIGHT...RUN-TO-RUN CONSISTENCY TAKES A HIT FOR FRI NIGHT THRU SAT NIGHT. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED ALL QUITE GOOD WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...HOWEVER ALL STRUGGLING A BIT WITH THE CLOUDS/MOISTURE SPREADING SOUTH ACROSS MN/WI EARLY THIS MORNING. PER WV IMAGERY GFS/GEM/ECMWF LOOKED BETTER WITH THE SHORTWAVE DETAILS ALONG/OFF THE WEST COAST. NO CLEAR MODEL FAVORITE AGAIN AND WITH THE TREND TOWARD A TIGHTER CONSENSUS THRU SAT NIGHT...FAVORED THE CONSENSUS. SHORT-TERM FCST CONFIDENCE GOOD THRU TONIGHT...THEN AVERAGE FRI THRU SAT NIGHT WITH THE PRECIP TIMING/LOCATION DIFFERENCES THAT APPEAR AMONG THE MODELS. IN THE SHORT TERM...COOLER CAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE UPPER MIDWEST TODAY. CLOUDS TO OUR NORTH WILL BE PROBLEMATIC THIS MORNING BUT ALL MODELS INDICATE STRONGER 925-850MB COLD ADVECTION/SUBSIDENCE/DRYING...LOW LEVEL ANTICYCLONIC FLOW AND STEEP LOW LEVEL LAPSE RATES WILL ERODE/MIX OUT THE CLOUDS DURING THE LATE MORNING/EARLY AFTERNOON. 925MB TEMPS IN THE +4C TO +8C RANGE BY 00Z FRI...FOR A MUCH COOLER DAY OVER PORTIONS OF THE FCST AREA AS THE HIGH BUILDS IN. STILL QUESTIONS ABOUT LOWS TONIGHT AND FROST POTENTIAL OVER THE NORTHEAST 1/3 OF THE FCST AREA. GOOD CONSENSUS FOR THE SFC RIDGE AXIS TO BUILD INTO EASTERN WI/LK MI BY 12Z FRI. THIS WOULD ALLOW FOR A BIT MORE GRADIENT WIND ACROSS THE FCST AREA THRU TONIGHT FOR BOUNDARY LAYER MIXING. MODELS ALL CONTINUE TO INDICATE AN INCREASE OF HIGH LEVEL MOISTURE/CLOUDS OVER THE AREA LATER TONIGHT AS MOISTURE AHEAD OF THE TROUGHING INTO CO/KS BY FRI MORNING STREAMS INTO THE RIGHT ENTRANCE REGION OF A 120KT JET MAX OVER THE GREAT LAKES. THIS WOULD LIMIT RADIATIONAL COOLING LATER TONIGHT. LEFT PATCHY TO AREAS OF FROST IN THE GRIDS BETWEEN 05-13Z FRI BUT WILL HOLD OFF ON ANY POSSIBLE FROST HEADLINES AND LET DAY CREW HAVE ANOTHER SET OF MODELS AND 12HRS OF OBS TO EVALUATE. STRENGTHENING WARM ADVECTION/ISENTROPIC LIFT IN THE 700-500MB LAYER ALONG WITH DEEPENING MOISTURE SPREAD INTO THE WEST END OF THE FCST AREA LATE TONIGHT...UNDER THE RIGHT ENTRANCE REGION OF THE GREAT LAKES JET MAX. BROAD ASCENT/SATURATION INDICATED IN THE 700-300MB LAYER...WITH THE SFC-800MB LAYER REMAINING ON THE DRY SIDE...MUCH LIKE LATE TUE NIGHT/WED MORNING WERE. CONTINUED A SMALL -SHRA CHANCE OVER THE WEST END OF THE FCST LATE TONIGHT. MOISTURE/LIFT CONTINUE TO SLOWLY INCREASE AND SPREAD NORTHEAST INTO THE FCST AREA FRI/FRI NIGHT. STRONGEST/DEEPEST OF THIS REMAINS OVER THE CENTRAL/SOUTHWEST PARTS OF THE FCST AREA FRI/FRI NIGHT AND INTO SAT. WITH THE SHIFT OF THE MODEL CONSENSUS NORTHWARD WITH THE FORCING/MOISTURE AND A BROAD BAND OF RA/SHRA...GRADUALLY RAISED RAIN CHANCES OVER THE SOUTHWEST 2/3 OF THE FCST AREA THRU FRI THEN RAISED THESE TO 60-80 PERCENT THESE AREAS FRI NIGHT. WITH THE DRIER SFC-800MB AIRMASS...MODEL SOUNDINGS INDICATE LOWER LEVEL EVAPORATIVE COOLING MAY ALLOW FOR A MIX OF -RA/-SN OR SOME WET SNOW LATE TONIGHT INTO SAT MORNING ACROSS MUCH OF THE FCST AREA. HOWEVER...THERE MAY BE ISSUES WITH ICE INTRODUCTION INTO THE TOPS OF THE CLOUDS. SOUNDINGS SHOWING CLOUD TOP TEMPS MAY BE AT OR WARMER THAN -10C AT 12Z SAT...WITH LITTLE OR NO ICE IN THE CLOUDS AND PRECIP FALLING AS A COLD RAIN. DID LEAVE A -RA/-SN MIX IN FCST GRIDS FOR LATE FRI NIGHT THRU 15Z SAT FOR THE POSSIBILITY OF SOME SNOWFLAKES. ALL MODELS BUT GFS INDICATE WEAK CONVERGENCE AND MOISTURE IN THE SFC-700MB TROUGH AXIS REMAIN OVER THE AREA ON SAT...WITH SOME THIS LINGERING/CONTINUING TO WEAKEN OVER THE AREA SAT NIGHT. RAISED PRECIP CHANCES INTO THE 25-65 PERCENT RANGE /HIGHEST OVER THE SOUTHWEST 2/3 OF THE FCST AREA/ SAT AND LINGERED A SMALL -RA CHANCE SAT NIGHT. GENERALLY FAVORED A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS FOR TONIGHT THRU SAT NIGHT. .LONG TERM...SUNDAY THROUGH WEDNESDAY 355 AM CDT THU APR 26 2012 26.00Z MEDIUM RANGE MODELS IN GENERALLY GOOD AGREEMENT FOR SUN THRU WED AS THE NORTHERN ROCKIES TROUGHING EVENTUALLY PROGRESSES EAST ACROSS THE AREA MON...THEN WITH AN ACTIVE QUASI-ZONAL FLOW FLOW ACROSS THE NORTHERN CONUS IN TO THE MIDDLE OF NEXT WEEK. APPEARS BEST CHANCE FOR A DRY DAY IN THE DAY 4-7 PERIOD WILL BE SUN WITH SHORTWAVE RIDGING ALOFT AND SFC HIGH PRESSURE OVER THE REGION. FALLING HGTS ALOFT WITH THE TROUGH AND PIECES OF SHORTWAVE ENERGY ROTATING THRU THE FLOW WILL BRING PERIODIC ROUNDS OF DEEPER FORCING/LIFT ACROSS THE AREA IN THE MON-WED PERIOD. PLENTY OF MODEL DETAIL/TIMING DIFFERENCES WITH THESE SHORTWAVE FEATURES AND LOWER LEVEL MOISTURE/THERMO-DYNAMIC FORCING PARAMETERS BY MON-WED. WITH SFC LOWS PASSING NORTH OF THE AREA TUE/WED AND DEEP SOUTH/SOUTHWEST FLOW TAPPING INTO SOME GULF MOISTURE...INSTABILITY LOOKS TO INCREASE OVER THE AREA FOR TUE/WED. AFTER A SHRA CHANCE MON ADDED MORE TSRA TO THE FCST GRIDS FOR TUE/WED. TEMPS TO WARM THRU THE LONG TERM PERIOD WITH RATHER PERSISTENT SOUTH/SOUTHWEST FLOW...BELOW NORMAL SUN TO ABOVE NORMAL BY TUE/WED. MODEL/ENSEMBLE CONSENSUS DATA IN THE DAY 4-7 FCST GRIDS HAS THIS WELL TRENDED FOR NOW. && .AVIATION...THROUGH 18Z FRIDAY 1234 PM CDT THU APR 26 2012 MAIN AVIATION FORECAST CONCERNS ARE WINDS SPEEDS EARLY THIS AFTERNOON...THEN FOCUS TURNS TO INCOMING SYSTEM ON FRIDAY INTO SATURDAY. HIGH PRESSURE OVER SOUTHERN CANADA IS EXPECTED TO BUILD INTO NORTHERN WISCONSIN THIS AFTERNOON AND ALLOW FOR WINDS AND CLOUDS TO DIMINISH AT BOTH RST AND LSE BY 21Z. VFR CONDITIONS WILL PREVAIL AT BOTH TAF SITES THROUGH 18Z FRIDAY AND WINDS WILL REMAIN LIGHT THROUGH 12Z FRIDAY. SOUTHEASTERLY WINDS ON THE BACKSIDE OF THE HIGH PRESSURE SYSTEM ARE EXPECTED TO INCREASE BY 15Z FRIDAY...WITH SUSTAINED WIND SPEEDS OF 15 TO 20 KNOTS AND GUSTS UP TO 25 KNOTS AT RST FROM 14-18Z FRIDAY. EXPECT SOUTHEASTERLY SUSTAINED WIND SPEEDS OF 8 TO 12 KNOTS AT LSE DURING THIS TIME FRAME. LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AFTER 18Z FRIDAY AND ADVECT LOW LEVEL MOISTURE INTO THE REGION. THIS WILL LOWER THE CEILINGS AND SPREAD RAIN INTO THE AREA...MAINLY AFTER 00Z SATURDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... 355 AM CDT THU APR 26 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...DTJ
Hazardous weather outlook, Apr 26, 3:12 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT THU APR 26 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-271100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 312 PM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE CHANCES OF THUNDERSTORMS ON MONDAY NIGHT OVER NORTHEAST IOWA...THEN ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. IT IS TOO EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR FROM THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-041>044-053>055-061-271100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 312 PM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED TO OCCUR TONIGHT ACROSS THE AREA. FREEZING TEMPERATURES WILL OCCUR FOR LOCATIONS ALONG AND NORTHEAST OF INTERSTATE 94 AND AREAS OF FROST IS EXPECTED SOUTHWEST OF INTERSTATE 94. THE COLD TEMPERATURES AND FROST COULD DAMAGE FLOWERING FRUIT TREES AND OTHER COLD SENSITIVE VEGETATION. THEREFORE...A FREEZE WARNING AND FROST ADVISORY ARE IN EFFECT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE CHANCES OF THUNDERSTORMS ON MONDAY NIGHT OVER NORTHEAST IOWA...THEN ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. IT IS TOO EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR FROM THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DTJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:12 PM CDT | Frost Advisory | ARX | Buffalo, Crawford, Grant, La Crosse, Richland, Trempealeau and 1 more | 17 hr |
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.